# SDR 2010FA0001147

- Difficulty date: September 16, 2010
- Submitted: November 1, 2010
- Operation: General aviation
- Aircraft: N421DP
- Make and model: Cessna 421B
- Aircraft serial: 421B0353
- Engine: Cont GTSIO520H
- System (JASC): 6110 · Propeller Assembly
- Part: Shaft
- Part number: 633908
- Part serial: 59172
- Condition: Cracked
- Location: Rt Propeller
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

PILOT HAD A ROUGH RUNNING ENGINE AND DIFFICULTY CONTROLLING THE ENGINE RPM'S.  PILOT SHUTDOWN AND FEATHERED THE RT ENGINE AND LANDED SAFELY.  MX PERFORM REPAIR ON PROPELLER CONTROL CABLE AND PROCEEDED TO PERFORM ENGINE RUN.  HOWEVER, THE ENGINE WOULD NOT DEVELOP ENOUGH RPM TO UNFEATHER THE PROPELLER. THE MECHANIC BOARDED THE ACFT TO OBSERVE THE GAUGES AT WHICH TIME THE PROPELLER SEPARATED FROM THE ENGINE. IT HAS BEEN DETERMINE BY METALLURGICAL THAT THE PROPELLER SHAFT FAILED BY FATIGUE CRACKS FROM INITIATING CRACK FOLLOWED BY OVER FRACTURE. THE FATIGUE CRACKS GREW OVER SOME PERIOD OF TIME.
